Serotonin Syndrome Caused by a Clomipramine-Moclobemide Interaction
J Clin Psychiatry 1998;59(7):382-383 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: The serotonin syndrome is a toxic reaction attributed to excess brain serotonin. Such a syndrome may be induced by a single serotonergic agent, but most cases involve the combination of 2 agents, either coadministered or successively instituted. The combination of reversible monoamine oxidase inhibitors (RIMAs) and serotonergic agents has been reported to cause a serotonin syndrome, but the patient in 1 case was also treated by other potentially causative agents (L-dopa and bromocriptine4) and the remaining 2 patients had ingested massive doses of both moclobemide and clomipramine.